Skip to main content

Diophantine approximation with square-free integers

  • Glyn Harman (a1)

In this paper we shall prove the following two results.

Theorem 1. Let ∊ > 0 and β a real number be given. Them, for almost all real a (in the sense of Lebesque measure), there are infinitely many pairs of square-free integers m, n such that

Hide All
[1]Davenport H.. Multiplicative Number Theory, 2nd ed. Revised by Montgomery H. L.. (Springer-Verlag, 1980).
[2]Ghosh A.. The distribution of ap2 modulo one. Proc. London Math. Soc. (3) 42 (1981), 252–69.
[3]Hardy G. H. and Wright E. M.. An Introduction to the Theory of Numbers, 5th ed. (Oxford University Press, 1979).
[4]Harman G.. Trigonometric sums over primes. II. Glasgow Math. J. 24 (1983), 2337.
[5]Harman G.. On the distribution of αp modulo one. J. London Math. Soc. (2) 27 (1983), 918.
[6]Harman G.. Diophantine approximation with a prime and an almost-prime. J. London. Math. Soc. to appear.
[7]Heath-Brown D. R.. The least square-free number in an arithmetic progrssion. J. Reine Angew. Math. 332 (1982), 204220.
[8]Hooley C.. On a new technique and its application to the theory of numbers. Proc. London Math. Soc. (3) 38 (1979), 115151.
[9]Iwaniec H.. On indefinite quadratic forms in four variables. Acta Arith. 33 (1977), 209229.
[10]Leveque W. J.. On the frequency of small fractional pats in certain real sequences. III. J. Reine Angew. Math. 202 (1959), 215220.
[11]Montgomery H. L.. Topics in Multiplicative Number Theory. (Springer-Verlag, 1971).
[12]Sprindzuk V. G.. Metric Theory of Diophantine Approximations, translated by Silverman R. A.. (Winston/Wiley, 1979).
[13]Vaughan R. C.. Diophantine approximation by prime numbers. III. Proc. London Math. Soc., (3) 33 (1976), 177192.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 10 *
Loading metrics...

Abstract views

Total abstract views: 88 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 22nd November 2017. This data will be updated every 24 hours.